MAUDE Adverse Event Report: OSCOR INC INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.The device was discarded and not returned for analysis, therefore, the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.There was no specific performance related failure reported by the user.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.Per ifu when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Aspiration and saline flushing of the sheath, dilator, and valve should be performed to help minimize the potential for air embolism and clot formation.Infusion through the sideport can be done only after all air is removed from the unit.Indwelling introducer sheaths should be internally supported by a catheter, lead, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve membrane resulting in blood flow through the valve.Never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the side port only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.
 
Event or Problem Description
It was reported that patient was presented to physician for cardiogenic shock.During access at the right femoral vein for an insertion of the impella rp patient loss the blood while physician removing the impella rp to re-position it.Since the patient still needed the rp a 23fr peel away was taken from the other rp kit at the account.Md was then able to advance the new sheath followed by the rp catheter.Procedure completed successfully with another oscor 23fr sheath.Amount of blood loss is unknown and there was no transfusion required.Patient died on 10/11/2019.Cause of the death is unknown.The product is noted to be discarded no other additional information is available.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key9371920
Report Number1035166-2019-00108
Device Sequence Number2287026
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-14074
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR